MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX; BREAST - ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX; BREAST - ABSORBABLE MESH
Catalog Number GP0608
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Breast Cancer (1759)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was diagnosed with breast cancer occurrence five years post-implant of galaflex.The surgeon did not identify any causal relationship between the cancer and the galaflex implant used to treat the patient.The surgeon's conclusion on this case considers that common breast cancers can develop in patients who have had absorbable mesh implants placed under the breast gland and on top of the chest wall muscles, and that these cancers can be detected, in their early stages, by common radiologic surveillance protocols.Review of manufacturing records confirms product was manufactured to specification.In an abundance of caution, events for which relatedness cannot be completely ruled out are processed for mdr reporting.The information provided by bd represents all of the known information at this time.
 
Event or Problem Description
On (b)(6) 2016 patient underwent internal and external mastopexy, lotus scaffold implant and autologous fat transfer to bilateral breasts from abdomen, hips and thighs.As reported galaflex 15.3cm x 20.3cm mesh was used to create the scaffold, treat the patient.On (b)(6) 2021, the patient was diagnosed with a left breast invasive ductal carcinoma.On (b)(6) 2021, the patient underwent bilateral nipple sparing mastectomy with immediate reconstruction with internal mastopexy and use of p4hb lotus with phasix mesh.Surgeon reports the patient is doing well and continues to follow up with cancer specialists and is on adjuvant endocrine therapy with anastrozole.Per the physician, the patient had a common breast carcinoma develop in her left breast gland (corpus mammae), on the inferior and lateral edge.The cancer was shown on pathologic exam under the microscope to be within the breast gland, which covered the nearby remnants of the mesh implant.There was no cancer cells within the mesh fibers or implant.The cancer was detected and diagnosed through annual radiologic surveillance.In the fall of 2021, the patient went for a mammogram that found some new calcifications in the left breast.An ultrasound of this breast was performed to investigate these calcifications.The calcifications turned out to be benign, but a nearby soft tissue mass was detected on the ultrasound.Needle biopsy made the diagnosis of invasive ductal carcinoma (9x13 mm).Pre-mastectomy mri showed this cancer was in the breast gland overlying the remnants of the mesh implant and not within the mesh.

Brand Name
GALAFLEX
Common Device Name
BREAST - ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15631404
Report Number1213643-2022-00659
Device Sequence Number12761689
Product Code OOD
UDI-Device Identifier00855920006041
UDI-Public(01)00855920006041
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140533
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberGP0608
Device Lot Number150154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight75 KG